Sudden Death Late After Doxorubicin Administration: Use of Electrophysiological Study and Treatment by Automatic Implantable Cardioverter Defibrillator

Academic Article

Abstract

  • Two patients who survived cardiac arrest late after doxorubicin administration are described. Both patients had nonischemic, dilated cardiomyopathies and underwent electrophysiological studies during which no ventricular arrhythmias were induced. Their negative electrophysiological studies despite well documented cardiac arrests and subsequent clinical courses suggest that patients with cardiomyopathies after doxorubicin administra tion and dilated cardiomyopathies of other etiologies have similar natural histories. Treatment with an automatic implantable cardioverter defibrillator appears to be a reasonable therapeutic option for patients with anthracyline associated cardiac disease who have survived their malignancy but at the price of developing life‐threatening arrhythmias. Copyright © 1989, Wiley Blackwell. All rights reserved
  • Authors

    Published In

    Digital Object Identifier (doi)

    Author List

  • EPSTEIN AE; MCGIFFIN DC; KAY GN; PLUMB VJ; SHEPARD RB
  • Start Page

  • 301
  • End Page

  • 307
  • Volume

  • 3
  • Issue

  • 4